Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Having A Hard Time Thinking/focusing/concentrating


  • Please log in to reply
6 replies to this topic

#1 TXtwinmom

TXtwinmom

    Just Registered

  • Just Registered
  • 4 posts

Posted 15 July 2010 - 07:52 PM

I just started taking this last week- took 100mg SR for a week and have now taken 2 150mg doses. But the past two days it seems like my brain just isn't connecting. Like there's a wall that's been built in my head and all my thoughts are jumbled up trying to squeeze through a little hole. I really have to concentrate on every little thing, and I if I try to "multi-task" I just can't! Today I even ran a red light because it just didn't register! :shocked: Also when I was driving, if I looked off at a billboard, once I looked back to the road I had to "figure out" where on the road I was instead of just knowing immediately. Hope that's making sense.... Is this normal? And the bigger question is will it go away? Or do I need to get off of this and go to something else, because I don't feel like I can safely drive like I am right now!

#2 BetterOff

BetterOff

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 15 July 2010 - 08:05 PM

Hello - sorry to hear about your side-effects, you may talk to your doctor, HOWEVER, all seratonin drugs take weeks before the initial side-effects go away. You need to search out Wellbutrin on the internet and you will get a list of IMMEDIATE side effects which will dissappear slowly but honestly any seratonin user will tell you it takes weeks for the initial side effects to disappear, and then there are the BAD SIDE EFFECTS which all seratonin drugs can produce - those you should definately consult your doctor immediately. No one knows how each individual will react to a certain drug and that is why many people have to try several different ones before they find the one that works for their brain chemistry the best.

What you are describing to me sounds like INITIAL SIDE EFFECTS, and one that will gradually go away, right now you are smack in the maximum immediate effects that often happen when your brain is adjusting, other side effects to seratonin drugs which vanish in time include insomnia, fatigue, drowsiness, lack of concentration, feeling off-balance, etc. etc. etc.

Research Wellbutrin on the internet and you will find out which effects decrease with time and which are more dangerous. I am NOT a doctor but have run through prozac, paxil, wellbutrin, and finally just settling in on Celexia.....

Good luck, keep your chin up, the effects will go away but its going to take some time, in the meanwhile try to get someone else to drive you when you need to go somewhere, if you have to drive yourself alone FOCUS as best you can and be very careful, also walking up an down stairs, any task that could be dangerous to lack of concentration and balance....

Edited by BetterOff, 15 July 2010 - 08:06 PM.

Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 Libra369

Libra369

    Junior Member

  • Junior Member
  • PipPip
  • 111 posts
  • Location:East Coast, USA

Posted 15 July 2010 - 08:25 PM

I'm not sure if Wellbutrin affects Serotonin. I think it is a Neuroepinephrine reuptake inhibitor and also affects dopamine.

Nevertheless, you should talk to your doctor about the driving thing, because that can be dangerous. Were you instructed to go from 100mg to 150mg 2x a day? Maybe it was a large leap in dosage for you. Just a thought. I was on wellbutrin for 12 days, and it made me too speedy. My doc says she usually Rx's it to children with ADD. Well I am not ADD and it made me feel that way. I didn't give it a chance because I was having panic attacks. I was on it previously with 60mgs of Cymbalta and never had that reaction so I think starting it first this time was too much. Who knows. Maybe I will try it again in the future. Good luck!

#4 BetterOff

BetterOff

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 15 July 2010 - 09:45 PM

Libra, you may be right that wellbutrin does not effect seratonins, I hear the drug is not fully understood even by the doctors how it reacts with the brain, BUT I can tell you I tried it and
did not like it because of the side effects - on me they were so bad I couldnt make it through two or three weeks and I have friends that have tried wellbutrin and werent happy either - HOWEVER there are lots of people who love it - so like any anti-depressant it has its good points and its bad points...

In this case I hope it works out for you, give it a try and hang in there and see if the effects dont gradually receed - if not, definately talk to your doctor about it -

p.s. I do know that it inhibits the will to smoke and that smokers are prescribed wellbutrin to help them quit - it is one of the quirkky side effects of the drug.....
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#5 TXtwinmom

TXtwinmom

    Just Registered

  • Just Registered
  • 4 posts

Posted 16 July 2010 - 02:17 PM

Thanks guys-- I'm feeling a little better today, although I haven't driven anywhere. Unfortunately my husband is currently deployed (hence the reason I'm on the stuff!) so I'm alone when it comes to driving. I think if it's not better within a week, I'll need to change something- I don't know that I can go 6-8 weeks like this. And I went from 100mg once a day to 150mg once a day. Maybe I'll just see if I can go back to 100mg and stay there to see if that helps. ???

#6 johnny876

johnny876

    Newbie

  • Newbie
  • Pip
  • 5 posts

Posted 23 July 2010 - 09:41 AM

i have a pretty good bout of brain fog on this stuff as well. seeing as im in grad school, im going to ask my doc about the possibility of getting adderal or something similar on top of this. ive seen people post alot on other forums about how they use an ssri, wellbutrin AND adderal.

#7 John D

John D

    Junior Member

  • Junior Member
  • PipPip
  • 99 posts

Posted 23 July 2010 - 04:11 PM

i have a pretty good bout of brain fog on this stuff as well. seeing as im in grad school, im going to ask my doc about the possibility of getting adderal or something similar on top of this. ive seen people post alot on other forums about how they use an ssri, wellbutrin AND adderal.

I get a bit of brain fog about 30 to 40 minutes after taking WB, which lasts for about an hour, and then I have better clarity of thought for a couple hours. I also take a pinch of Prozac (like 5mg) and it seems to improve my clarity as well, and fwiw, some Remeron for sleep. I have a super fast metabolism so I have to time doses.

I'm 5 and a half weeks into this WB trial, and it's been a rocky ride, but the last couple of days have been somewhat improved. What that means for the long haul... we'll see.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users